MAUDE Adverse Event Report: FENWAL INTERNATIONAL INC. PLASMACELL XI DISPOSABLE SET WITH SPIKESMART; FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST

FENWAL INTERNATIONAL INC. PLASMACELL XI DISPOSABLE SET WITH SPIKESMART; FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST
Model Number 6R2600P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The donor is a 30-year-old qualified male donor who completed a non-complicated donation on (b)(6) 2026.The donor then returned on (b)(6) 2026 to complete another routine donation and just prior to starting the donation process, informed a phlebotomist that he had recently been discharged from the hospital after experiencing an acute stroke.The donor was not permitted to donate on (b)(6) 2026.Center medical staff interviewed the donor on (b)(6) 2026, and he reported that sometime after his donation on (b)(6) 2026, he experienced loss of consciousness, slurred speech, facial droop, and left sided paralysis.This may have started after he smoked a cigarette.He was apparently hospitalized for an unknown number of days, and all of his symptoms were resolved.He did not report what treatment he received and had denied taking any medications during his visit on (b)(6) 2026.Upon review of the donor's donation record, he has never reported any medical conditions or medications.He has no history of adverse events associated with donation and deferral trends.No hospital medical records, diagnostic imaging, laboratory data, or discharge summaries have been provided to independently confirm the diagnosis, severity, or etiology of the reported event.Center staff reported that the donor did not display signs or symptoms consistent with the reported neurological event during the visit on (b)(6) 2026.Despite requests, the donor has not provided medical records to substantiate the reported diagnosis.The donation performed on (b)(6) 2026 was described as non-complicated, with no reported procedural abnormalities, acute reactions, or donor-reported symptoms during or immediately following the procedure.For this donation, the reported total collection volume was 842 ml with a plasma volume of 752 ml, and 500 ml of procedural saline was administered.The batch record for the aurora kit (fa25j07053) used during the donation on (b)(6) 2026 was reviewed.No exceptions were generated that could classify as a possible root cause of this defect.The finished good lot has passed all sampling acceptance criteria for all tests performed including in-process testing and product testing.Based on the available information, a serious adverse event occurred.However, it is not clear if the serious adverse event is related to the donor's last donation on (b)(6) 2026.Therefore, fresenius kabi is reporting this event conservatively.

Brand Name
PLASMACELL XI DISPOSABLE SET WITH SPIKESMART
Common Device Name
FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST
Manufacturer (Section D)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
8475502913
MDR Report Key24431034
Report Number3004548776-2026-00062
Device Sequence Number13336595
Product Code GKT
UDI-Device Identifier00810020441116
UDI-Public00810020441116
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK160028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6R2600P
Device Catalogue Number6R2600P
Device Lot NumberFA25J07053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown